Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 224, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2018, 4:02 PM CDT for Howell County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 4:02 PM CDT (21:02 UTC)
- Expired
- Jul 15, 2018, 4:21 PM CDT
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WUUS53 KSGF 152102
SVRSGF
MOC091-152145-
/O.NEW.KSGF.SV.W.0224.180715T2102Z-180715T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
402 PM CDT SUN JUL 15 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Howell County in south central Missouri...
* Until 445 PM CDT.
* At 401 PM CDT, a severe thunderstorm was located near Ott, or 12
miles northwest of Salem in Fulton County, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brandsville... Lanton...
Moody...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3651 9203 3658 9197 3663 9186 3666 9175
3666 9168 3660 9167 3650 9168 3650 9203
TIME...MOT...LOC 2101Z 253DEG 8KT 3651 9197
HAIL...<.75IN
WIND...60MPH
$$
Cramer1 follow-up statement
960
WWUS53 KSGF 152121
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
421 PM CDT SUN JUL 15 2018
MOC091-152131-
/O.CAN.KSGF.SV.W.0224.000000T0000Z-180715T2145Z/
Howell MO-
421 PM CDT SUN JUL 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3651 9203 3658 9197 3663 9186 3666 9175
3666 9168 3660 9167 3650 9168 3650 9203
TIME...MOT...LOC 2117Z 253DEG 8KT 3652 9192
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:44 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 1:44 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 144 PM CDT Sun Jul 15 2018 ...Seasonably Hot and Humid with Scattered Storms at Times... .SHORT TERM...(This evening through Monday) Issued at 135 PM CDT Sun Jul 15 2018 Seasonably hot and humid weather along with unsettled weather conditions will persist heading into this coming week. Isolated to scattered convection will be focused near the Arkansas border through early this evening. Activity Monday will again be most numerous across far southern Missouri where surface convergence will be maximized and a subtle disturbance tracks across the region. .LONG TERM...(Monday Night through Sunday) Issued at 135 PM CDT Sun Jul 15 2018 Periodic chances of showers and thunderstorms will continue this week but widespread significant rainfall is not expected to relieve drought conditions. Convection will be focused across eastern Kansas into far southwestern Missouri Tuesday as drier settles into the eastern Ozarks on a more easterly flow. Expect the chance of storms to spread area wide mid to late week as a shortwave trough moves into the region by Thursday. Temperatures and humidity levels will be near seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1202 PM CDT Sun Jul 15 2018 Pilots can expect prevailing VFR conditions at area terminals through tonight and Monday. Scattered thunderstorm development will be focused across far southern Missouri both days with the Branson terminal seeing the greatest chance of any storm impacts. Otherwise scattered to broken cumulus with VFR decks can expected during the afternoon hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jul 15, 2:52 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 252 PM CDT Sun Jul 15 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 252 PM CDT Sun Jul 15 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Isolated to scattered thunderstorms will impact the outlook area and mainly far southern Missouri this afternoon and evening. The primary risk with the stronger storms will be occasional lightning and localized wind gusts to 50 mph. Heat index values through early this evening will range from around 100 to near 105 degrees with the hottest temperatures across southeastern Kansas and southwestern Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be a limited threat of lightning daily, with the better chance for rain around midweek when a weak front moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:24 PM CDT | Special Weather Statement | SGF | Douglas | 36 min |
| Jul 14, 8:14 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Jul 14, 10:06 PM CDT | Special Weather Statement | SGF | Oregon | 39 min |
| Jul 14, 10:19 PM CDT | Special Weather Statement | SGF | Dent | 41 min |
| Jul 14, 10:48 PM CDT | Special Weather Statement | SGF | Shannon | 27 min |
| Jul 15, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.